Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2018, 5:45 PM CST for Bell County, Falls County, McLennan County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 5:45 PM CST (23:45 UTC)
- Expired
- Feb 24, 2018, 6:28 PM CST
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, TX, Falls County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 57 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
541
WUUS54 KFWD 242345
SVRFWD
TXC027-145-309-250045-
/O.NEW.KFWD.SV.W.0009.180224T2345Z-180225T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
545 PM CST SAT FEB 24 2018
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
South central McLennan County in central Texas...
Northeastern Bell County in central Texas...
Northwestern Falls County in central Texas...
* Until 645 PM CST.
* At 545 PM CST, a severe thunderstorm was located over Morgan's
Point Resort, or 7 miles northwest of Temple, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Temple, Belton, Morgan's Point Resort, Lorena, Troy,
Bruceville-Eddy, Moody, Lott and Golinda.
This includes Interstate 35 between mile markers 298 and 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3126 9754 3142 9700 3113 9694 3108 9750
TIME...MOT...LOC 2345Z 260DEG 27KT 3119 9744
HAIL...1.00IN
WIND...60MPH
$$
303 follow-up statements
175
WWUS54 KFWD 250002
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
602 PM CST SAT FEB 24 2018
TXC309-250011-
/O.CAN.KFWD.SV.W.0009.000000T0000Z-180225T0045Z/
McLennan TX-
602 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCLENNAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3125 9734 3131 9698 3113 9694 3110 9732
TIME...MOT...LOC 0001Z 266DEG 29KT 3119 9725
$$
TXC027-145-250045-
/O.CON.KFWD.SV.W.0009.000000T0000Z-180225T0045Z/
Bell TX-Falls TX-
602 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN BELL AND WEST CENTRAL FALLS COUNTIES...
At 601 PM CST, a severe thunderstorm was located near Troy, or 9
miles northeast of Temple, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Temple, Troy and Lott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3125 9734 3131 9698 3113 9694 3110 9732
TIME...MOT...LOC 0001Z 266DEG 29KT 3119 9725
HAIL...1.00IN
WIND...60MPH
$$
30267
WWUS54 KFWD 250016
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
616 PM CST SAT FEB 24 2018
TXC027-250025-
/O.CAN.KFWD.SV.W.0009.000000T0000Z-180225T0045Z/
Bell TX-
616 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3117 9720 3126 9721 3130 9698 3113 9694
3111 9716
TIME...MOT...LOC 0015Z 265DEG 28KT 3118 9712
$$
TXC145-250045-
/O.CON.KFWD.SV.W.0009.000000T0000Z-180225T0045Z/
Falls TX-
616 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR WEST CENTRAL FALLS COUNTY...
At 615 PM CST, a severe thunderstorm was located near Lott, or 15
miles east of Temple, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3117 9720 3126 9721 3130 9698 3113 9694
3111 9716
TIME...MOT...LOC 0015Z 265DEG 28KT 3118 9712
HAIL...1.00IN
WIND...60MPH
$$
30771
WWUS54 KFWD 250028
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
628 PM CST SAT FEB 24 2018
TXC145-250037-
/O.CAN.KFWD.SV.W.0009.000000T0000Z-180225T0045Z/
Falls TX-
628 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FALLS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However, small
hail is still possible with this thunderstorm.
LAT...LON 3117 9720 3126 9721 3130 9698 3113 9694
3111 9716
TIME...MOT...LOC 0023Z 260DEG 27KT 3120 9702
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:30 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 24, 3:30 PM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 330 PM CST Sat Feb 24 2018 .SHORT TERM... /Rest Of The Weekend/ A Pacific cold front continues to surge into Central Texas and has overtaken the earlier pre-frontal trough already this afternoon. Meanwhile, the stubborn main mid level trough that lingered to our west all last week has finally opened up and will continue tracking east across the Central/Southern Plains this afternoon and over the Mid Mississippi Valley tonight. Due to corruption of our warm sector environment this morning from numerous showers and cloud cover, the severe threat for our southeast half of the CWA has been mitigated somewhat. With the storm threat continuing to shift south and east with the cold front, we are canceling both the flood and tornado watches this afternoon. That being said, instability and wind shear may still yield a few strong to marginally severe storms across our southeast counties through nightfall, before exiting the area with the cold front toward the Upper Texas and Southwest Louisiana coastlines. Clearing is already occurring across the northwest half of the CWA where drying of the atmospheric column has been quite impressive. A weak surface high pressure ridge will settle across the area late tonight into Sunday morning with light northeast and east winds expected. The more substantial drying at the surface will likely remain relegated to our far west-northwest counties overnight with surface dew points remaining above 40 degrees further east. The spongy and very saturated wet soils will combine with the light winds and clearing skies for some fog development, especially east of I-35 where surface dew points remain up and where dew point depressions should be very low. We cannot rule out some patchy dense areas through mid morning across the eastern counties where winds may briefly become calm during the pre-dawn hours Sunday. In addition, lingering forcing will remain over Central Texas through Sunday and combined with mid level moisture should result in high-based, light convective activity. Mid level lapse rates will in excess of 7 deg c/km which may allow for a few lightning strikes. Otherwise, the surface ridge will shift over the Lower Mississippi valley with weak return flow across the area. With little in the way of low level cold advection, highs will recover into the 60s Sunday afternoon and would've even warmed them up more if not for the lingering mid-high level cloudiness, low convective chances, and wet soils. && .LONG TERM... /Next Week/ As the last shortwave exits the region Sunday night and early Monday, subsidence will finally take hold across the region through Monday night as shortwave ridging takes hold aloft. Weak surface high pressure lay across the area and result in light winds and the potential for more fog potential by daybreak Monday. We'll likely see highs rebound to between the mid 60s to lower 70s. Like Sunday, I would've gone even warmer gone warmer Monday, if not for all the water that will need to be evaporated off. The return of south winds 10 to 15 mph Tuesday and Tuesday night will result in return moisture from the Gulf of Mexico and a stratus intrusion by Tuesday morning, as strong mid level energy drops south down the U.S. West Coast and over Southern California and Nevada by Tuesday evening. This will result in increasing southwest flow aloft over the Texas. I expect a round of convection driven by warm advection and isentropic upglide by Tuesday night with a shortwave disturbance moving northeast out of Mexico. No severe weather is expected Tuesday and Tuesday night, though a strong elevated storm or two is possible with mid level lapse rates steepening above an shallow elevated mixed layer (ie..capping inversion). Heading into Wednesday, it appears the once overly progressive GFS has deepened and slowed down it's solution with this system and more in line with the Canadian and European solutions from yesterday. A surface dryline should move into our western counties and toward I-35 Wednesday afternoon, before being overtaken by another Pacific surface cold front Wednesday night. Though forcing and deep bulk shear looks more than substantial enough for strong to severe thunderstorms, it appears both instability at the surface and aloft are relatively meager. However, I do know that medium range models tend to struggle with environments this far out. For now we'll just continue to carry good chances for showers and thunderstorms and see how the kinematic and thermodynamic details work themselves out before sounding the horn on any severe weather threat. Temperatures will remain mild (or some would say warm) the latter half of the week with a much needed drying trend and continued mild temperatures. 05/ && .AVIATION... /Issued 1250 PM CST Sat Feb 24 2018/ Concerns---Convective and ceiling trends this afternoon. MVFR BR overnight. Convection continues to march east of the Metroplex TAF sites this afternoon with most areas clear of TS over the next 1-2 hours. FROPA has resulted in northwesterly winds of around 10 to 15 knots with MVFR cigs around FL015. These cigs will likely lift over the next several hours with VFR probable by mid to late- afternoon. The threat for TS at Waco may continue over the next few hours, but then after FROPA, this potential will diminish. Overnight tonight, MVFR vsby due to BR will be possible due to recent heavy rain, clearing skies and decreasing winds. For now, I'll only show restrictions to vsby down to 3-4SM, but if conditions clear rapidly and winds become calm, it's possible that some IFR and possibly LIFR vsby may develop. 24-Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 40 66 41 68 48 / 5 5 30 5 20 Waco 39 65 37 70 46 / 10 5 10 5 30 Paris 40 62 42 68 46 / 10 5 5 0 20 Denton 37 66 35 68 44 / 5 5 20 5 20 McKinney 36 64 39 66 44 / 5 5 20 5 20 Dallas 40 65 42 67 49 / 5 5 40 5 20 Terrell 41 64 42 68 48 / 5 0 10 5 30 Corsicana 45 65 43 68 50 / 20 5 10 5 30 Temple 43 64 41 71 49 / 20 10 10 5 30 Mineral Wells 35 67 33 70 45 / 5 5 5 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 05/24
Hazardous weather outlook, Feb 24, 3:27 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 327 PM CST Sat Feb 24 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 327 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Rest of this Afternoon and Tonight. Thunderstorms will linger across parts of East and Central TX this afternoon. A few storms could become strong with small hail and strong winds being the primary hazard. Heavy rain may also result in a few instances of flooding. Thunderstorms may linger into the evening hours tonight. Another round of fog is expected tonight for areas near and east of a Bowie to Mineral Wells to Eastland line. More widespread fog is expected near and east of the I-35 corridor where visibility may fall down to near 1 mile in spots. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a low chance for a few thunderstorms on Sunday for areas near and southeast of a Goldthwaite to Dallas to Greenville line. Severe weather isn't expected at this time. Occasional lightning strikes will be the main threat. Thunderstorm chances will return to all of North and Central Texas Tuesday and Wednesday. A few strong storms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 24, 12:41 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND GST PARIS 33.65N 95.53W
02/24/2018 M69 MPH LAMAR TX AWOS
PEAK WIND GUST MEASURED AT THE PARIS/COX FIELD AWOS OF
60 KNOTS OR 69 M.P.H.Local storm report, Feb 24, 12:44 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PARIS 33.65N 95.53W
02/24/2018 LAMAR TX LAW ENFORCEMENT
SEVERAL REPORTS OF WIND DAMAGE NEAR THE COMMUNITY OF
HOPEWELL JUST NW OF PARIS---A FEW TREES DOWN, DAMAGE TO A
CARPORT AND A BARN DESTROYED. EVENT LIKELY OCCURRED
BETWEEN NOON AND 1230PM PER REPORTS AND RADAR.Local storm report, Feb 24, 12:57 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLOOD 12 N HONEY GROVE 33.75N 95.92W
02/24/2018 FANNIN TX LAW ENFORCEMENT
FM 100 AT BOIS D'ARC CREEK CLOSED DUE TO FLOODING FOR
PAST COUPLE OF DAYS.Special weather statement, Feb 24, 1:00 PM CST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
100 PM CST SAT FEB 24 2018
TXZ107-122-123-241945-
Van Zandt TX-Hopkins TX-Rains TX-
100 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT...SOUTHERN
HOPKINS AND RAINS COUNTIES UNTIL 145 PM CST...
At 1259 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Sulphur Springs to Wills Point. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Sulphur Springs, Wills Point, Grand Saline, Edgewood, Emory, East
Tawakoni, Como, Fruitvale and Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 PM CST for north central
Texas.
LAT...LON 3296 9566 3272 9564 3269 9560 3263 9559
3265 9608 3271 9608 3284 9597 3284 9593
3285 9596 3319 9566 3321 9531 3296 9531
TIME...MOT...LOC 1859Z 222DEG 41KT 3314 9562 3271 9602
StalleySpecial weather statement, Feb 24, 4:50 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
450 PM CST SAT FEB 24 2018
TXZ157-158-242330-
Coryell TX-Bell TX-
450 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORYELL AND NORTHERN
BELL COUNTIES UNTIL 530 PM CST...
At 450 PM CST, Doppler radar was tracking a strong thunderstorm over
Copperas Cove, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Killeen, Temple, Copperas Cove, Harker Heights, Belton, McGregor,
Fort Hood, Nolanville, Morgan's Point Resort, Troy, Mother Neff State
Park and Oglesby.
LAT...LON 3103 9791 3107 9791 3117 9797 3150 9755
3133 9743 3111 9725 3099 9788
TIME...MOT...LOC 2250Z 243DEG 33KT 3111 9788
30Special weather statement, Feb 24, 5:36 PM CST, 9 minutes before
Special Weather Statement National Weather Service Fort Worth TX 536 PM CST SAT FEB 24 2018 TXZ157>160-250015- Falls TX-Coryell TX-McLennan TX-Bell TX- 536 PM CST SAT FEB 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCLENNAN... SOUTHEASTERN CORYELL...NORTHEASTERN BELL AND SOUTHWESTERN FALLS COUNTIES UNTIL 615 PM CST... At 535 PM CST, Doppler radar was tracking a strong thunderstorm near Morgan's Point Resort, or 9 miles north of Belton, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Temple, Belton, Hewitt, Robinson, Morgan's Point Resort, Lorena, Troy, Bruceville-Eddy, Moody and Mother Neff State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3111 9758 3125 9769 3148 9718 3111 9702 TIME...MOT...LOC 2335Z 255DEG 30KT 3121 9750 30
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:40 AM CST | Special Weather Statement | FWD | Jack | 20 min |
| Feb 24, 6:00 AM CST | Severe Thunderstorm Warning | FWD | Montague | 30 min |
| Feb 24, 6:30 AM CST | Special Weather Statement | FWD | Tarrant | 45 min |
| Feb 24, 6:48 AM CST | Special Weather Statement | FWD | Dallas | 27 min |
| Feb 24, 6:53 AM CST | Special Weather Statement | FWD | Montague | 37 min |
| Feb 24, 7:16 AM CST | Special Weather Statement | FWD | Hunt | 44 min |
| Feb 24, 7:17 AM CST | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 118 min |
| Feb 24, 7:29 AM CST | Areal Flood Advisory | FWD | Collin, Hunt | 2 hr |
| Feb 24, 7:42 AM CST | Special Weather Statement | FWD | Montague | 33 min |
| Feb 24, 8:26 AM CST | Special Weather Statement | FWD | Lamar | 49 min |
| Feb 24, 8:29 AM CST | River Flood Warning | FWD | Dallas | 21 hr |
| Feb 24, 10:23 AM CST | Special Weather Statement | FWD | Collin | 37 min |
| Feb 24, 10:35 AM CST | River Flood Warning | FWD | Denton | 49 hr |
| Feb 24, 10:45 AM CST | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| Feb 24, 11:46 AM CST | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| Feb 24, 1:00 PM CST | Special Weather Statement | FWD | Hopkins, Rains | 45 min |
| Feb 24, 1:07 PM CST | Areal Flood Advisory | FWD | Lamar | 3 hr |
| Feb 24, 4:48 PM CST | River Flood Warning | FWD | Collin | 24 hr |
| Feb 24, 4:50 PM CST | Special Weather Statement | FWD | Coryell | 40 min |
| Feb 24, 5:27 PM CST | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Feb 24, 5:36 PM CST | Special Weather Statement | FWD | Bell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.